Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Having a constantly low cd4 count

Mar 7, 2017

Hello I have been on arv for close to four years now, I started treatment with a count of 32cells it rises slowly to 115 then it start going down again now it's on 67cells. Please what can I do to increase my count?

Response from Mr. Vergel

I am so sorry that your CD4 cells do not seem to have gone up as much as expected after 4 years. Here are ways to ensure best immune recovery:

1- Make sure your HIV viral load is undetectable. If not, talk to your doctor about switching you to a combination of HIV medications to which your virus has not developed resistance. Integrase inhibitors have shown superior efficacy in improving CD4 cells in many patients.

2- Make sure you take your HIV meds on time.

3- Have your doctor test you for sexually transmitted infections and other potential infections that may be affecting your immune reconstitution.

4-Make sure that you are nourishing yourself well with lean meats, fruits and vegetables and that your body weight is normal for your height.

5- Take medications to prevent opportunistic infections (Bactrim, Acyclovir, etc) as prescribed by your physician.

Without knowing more specifics about your case, these are the only suggestions I have. You may or may not be what we call an immunological non-responder.

Undetectable Is Not Always Enough: Immunologic Nonresponders Face Increased Risk of Illness, but Lack Therapeutic Options

Please send me a new post when you talk to your doctor about the suggestions I mentioned above. I hope something works!

Wishing you the best,

Nelson



Previous
I am desperate with this massive weight gain
Next
Obtaining Prep with no prescription?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement